MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT

KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT
Model Number 33510DU
Medical Device Problem Codes Break (1069); Material Separation (1562); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that: "the forceps was inserted into the patient's abdominal cavity.When the forceps was opened, a groove came loose from the inlay and fell into the patient.Since the groove could be removed from the patient immediately, there was no significant delay reported.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: during the examination of the article 33510du with the lot number tu01, it was found that the rivet head, which secures the connection between the joint and the jaw part, had broken off.The article is almost 10 years old, which indicates possible material fatigue.The connection between the joint and the jaw is made by a rivet that is welded on one side and held on the other side by the rivet head.The cause of the breakage is likely to be a combination of the following factors: 1.Material fatigue: the service life of the article has most likely been reached after almost 10 years.2.Excessive force: it is possible that the article was subjected to excessive mechanical stress, which accelerated the breakage.3.Corrosion and weakening: slight discoloration can be seen in the broken rivet, indicating possible contamination or corrosion.This could have been caused by microcracks in the rivet that have absorbed moisture, thus weakening the material.Relevant information from the documentation: the reprocessing instructions indicate that the service life of the article is limited.The instructions for use (ifu) recommend checking the instrument for damage before use.In addition, the ifu contains a warning regarding the application of excessive force to the article.Verification of the recommended service life: it should be ensured that instruments of this type are not used beyond their recommended service life.Regular inspection prior to use: a thorough visual inspection of the rivets and joints for signs of cracks or corrosion should be carried out.Conclusion and recommendation: the investigation suggests that the fracture was caused by a combination of natural material aging, mechanical stress and possibly favoring corrosion.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLICKLINE FORCEPS INSERT
Common Device Name
CLICKLINE FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21219235
Report Number9610617-2025-00045
Device Sequence Number19677537
Product Code GCJ
UDI-Device Identifier04048551151044
UDI-Public04048551151044
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33510DU
Device Catalogue Number33510DU
Device Lot NumberTU01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown